Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 463, NWS Tulsa, OK

June 21, 2008Cherokee County, Delaware County, Mayes County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 21, 2008, 4:44 PM CDT for Cherokee County, Delaware County, Mayes County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2008, 4:44 PM CDT (21:44 UTC)
Expired
Jun 21, 2008, 5:45 PM CDT
In force
61 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Cherokee County, OK, Delaware County, OK, Mayes County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 4:40 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 212144
SVRTSA
OKC021-041-097-212245-
/O.NEW.KTSA.SV.W.0463.080621T2144Z-080621T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT SAT JUN 21 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHWESTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
  EASTERN MAYES COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 545 PM CDT

* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF
  ROSE...MOVING SOUTH AT 19 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROSE...TWIN
  OAKS...LEACH...OAKS...SCRAPER AND PEGGS.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3617 9484 3617 9480 3602 9480 3602 9511
      3634 9508 3636 9484
TIME...MOT...LOC 2144Z 000DEG 16KT 3627 9497

$$
3 follow-up statements
000 
WWUS54 KTSA 212159
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 PM CDT SAT JUN 21 2008

OKC021-041-097-212245-
/O.CON.KTSA.SV.W.0463.000000T0000Z-080621T2245Z/
DELAWARE OK-CHEROKEE OK-MAYES OK-
459 PM CDT SAT JUN 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN MAYES...NORTHEASTERN CHEROKEE AND SOUTHWESTERN DELAWARE
COUNTIES...

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR LEACH...MOVING SOUTH
AT 18 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAKS AND
SCRAPER.

LAT...LON 3629 9484 3617 9484 3617 9480 3616 9480
      3603 9480 3602 9481 3602 9511 3628 9507
TIME...MOT...LOC 2159Z 000DEG 16KT 3620 9493

$$
000 
WWUS54 KTSA 212218
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT SAT JUN 21 2008

OKC021-041-097-212245-
/O.CON.KTSA.SV.W.0463.000000T0000Z-080621T2245Z/
DELAWARE OK-CHEROKEE OK-MAYES OK-
518 PM CDT SAT JUN 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN MAYES...NORTHEASTERN CHEROKEE AND SOUTHWESTERN DELAWARE
COUNTIES...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OAKS...MOVING SOUTH
AT 29 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3626 9502 3622 9501 3623 9484 3617 9484
      3617 9480 3603 9480 3602 9481 3602 9511
      3628 9507 3628 9501
TIME...MOT...LOC 2218Z 005DEG 26KT 3609 9493

$$
000 
WWUS54 KTSA 212230
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CDT SAT JUN 21 2008

OKC021-212245-
/O.CON.KTSA.SV.W.0463.000000T0000Z-080621T2245Z/
CHEROKEE OK-
530 PM CDT SAT JUN 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN CHEROKEE COUNTY...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SCRAPER...MOVING
SOUTH AT 16 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3617 9480 3603 9480 3602 9481 3602 9511
      3612 9509 3617 9509 3617 9507
TIME...MOT...LOC 2230Z 006DEG 14KT 3607 9492

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:32 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 21, 2:32 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT SAT JUN 21 2008

.DISCUSSION...
VERY LITTLE CHANGE FROM YESTERDAY. WILL MAKE A LAST
MINUTE DECISION ON FINAL POPS FOR THIS EVENING. LIKE
LAST NIGHT...THINK THE FEW SHOWERS AND THUNDERSTORMS
THAT DO MANAGE TO GET STARTED ALONG A WEAK BOUNDARY
THAT IS DRIFTING SOUTHWARD WILL DIMINISH FAIRLY
RAPIDLY AFTER SUNSET.

STILL LOOKS LIKE A SLIGHT CHANCE OVER MAINLY NORTHERN
ZONES FOR THE UPCOMING WEEK. CONFIDENCE REMAINS LOW ON
TIMING OF ANY THUNDERSTORM ACTIVITY. TEMPERATURES WILL
REMAIN AROUND OR SLIGHTLY ABOVE THE NORMAL EARLY SUMMER
RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  92  68  93 /  20  10  20  20
FSM   64  91  66  93 /  10  10  20  20
MLC   62  92  66  92 /  10   0  10  10
BVO   60  91  64  92 /  20  20  20  20
FYV   58  87  60  87 /  20  20  30  30
BYV   59  85  63  86 /  20  20  30  30
MKO   63  89  65  91 /  10   0  20  20
MIO   62  90  65  90 /  20  20  20  20
F10   62  90  66  92 /  10  10  10  10
HHW   63  92  65  93 /  10   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....15
Hazardous weather outlook, Jun 21, 1:53 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
153 PM CDT SAT JUN 21 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
153 PM CDT SAT JUN 21 2008T

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 3 PM.

DISCUSSION...
A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND EVENING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS AS A WEAK SURFACE BOUNDARY LINGERS NEAR THE KANSAS/OKLAHOMA
BORDER. THIS ACTIVITY WILL BE FURTHER ENHANCED BY A WEAK UPPER
LEVEL DISTURBANCE MOVING ACROSS THE REGION. THESE STORMS
WILL HAVE THE POTENTIAL TO BECOME BRIEFLY SEVERE WITH
STRONG GUSTY WINDS THE PRIMARY CONCERN. THIS ACTIVITY WILL
DIMINISH SHORTLY AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE INCREASE
SUNDAY INTO SUNDAY NIGHT AS THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN THE VICINITY OF A SURFACE BOUNDARY ACROSS
KANSAS AND MOVE SOUTH INTO THE AREA. THE CHANCES OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE
UPCOMING WEEK AS THE UPPER AIR PATTERN REMAINS ACTIVE
OVER THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 21, 3:30 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SAT JUN 21 2008

ARZ001-OKZ058-063-212115-
BENTON AR-DELAWARE OK-OTTAWA OK-
330 PM CDT SAT JUN 21 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN BENTON

IN NORTHEAST OKLAHOMA
     NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA

AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17
MILES NORTHWEST OF SULPHUR SPRINGS...MOVING SOUTHEAST AT 17 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SULPHUR
SPRINGS AND MAYSVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3650 9461 3650 9438 3648 9436 3637 9468
      3669 9476 3674 9462
TIME...MOT...LOC 2030Z 336DEG 15KT 3664 9460

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:05 PM CDTRiver Flood WarningTSAMuskogee9 days
Jun 21, 3:41 PM CDTSevere Thunderstorm WarningTSADelaware49 min
Jun 21, 4:26 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware64 min
Jun 21, 5:41 PM CDTSevere Thunderstorm WarningTSACherokee19 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.